Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Tallahassee, FL

January 1, 2012

NWS Tallahassee, FL issued this small craft advisory at Jan 1, 2012, 3:14 PM EST. It took effect at Jan 1, 2012, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 3:14 PM EST (20:14 UTC)
In effect from
Jan 1, 2012, 7:00 PM EST
Expired
Jan 2, 2012, 3:57 AM EST
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WHUS72 KTAE 012014
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST TUESDAY...

.NORTHWEST AND NORTHERLY WINDS WILL INCREASE TO ADVISORY LEVELS 
FROM WEST TO EAST THIS EVENING BEHIND A DEPARTING COLD FRONT.
WINDS MAY BRIEFLY DROP BELOW ADVISORY LEVELS FOR A TIME ACROSS
THE NEARSHORE WATERS MONDAY AFTERNOON...BUT WILL INCREASE ONCE
AGAIN MONDAY EVENING. HIGH END ADVISORY CONDITIONS ARE EXPECTED
MONDAY NIGHT INTO TUESDAY MORNING WITH A PERIOD OF NEAR GALE FORCE
GUSTS POSSIBLE. WINDS AND SEAS WILL THEN GRADUALLY DIMINISH
TUESDAY AFTERNOON AND NIGHT AS HIGH PRESSURE BUILDS OVER THE
NORTHEAST GULF OF MEXICO.

GMZ730-750-755-765-770-775-020400-
/O.NEW.KTAE.SC.Y.0001.120102T0000Z-120103T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
314 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST TUESDAY. 

* PEAK WINDS...NORTHWEST AROUND 20 KNOTS THIS EVENING BECOMING
  NORTH 20 TO 25 KNOTS AFTER MIDNIGHT. WINDS BRIEFLY DROP BELOW
  ADVISORY LEVELS MONDAY AFTERNOON...BUT INCREASE ONCE AGAIN
  MONDAY EVENING AND NIGHT TO AROUND 25 KNOTS WITH POSSIBLE GALE
  FORCE GUSTS.

* PEAK SEAS...BUILDING TO 6 TO 8 FEET OVERNIGHT OFFSHORE AND 4 TO
  6 FEET NEARSHORE. SEAS BUILDING TO 8 TO 10 FEET OFFSHORE AND 5
  TO 7 FEET NEARSHORE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

14-MROCZKA
2 follow-up statements
679 
WHUS72 KTAE 020302
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT THROUGH 10 AM EST TUESDAY...

.NORTHWEST AND NORTHERLY WINDS WILL INCREASE TO ADVISORY LEVELS
FROM WEST TO EAST TONIGHT BEHIND A PASSING COLD FRONT. THESE WINDS
WILL BUILD THE SEAS TO CAUTIONARY LEVELS OVER THE NEARSHORE
LEGS...AND ADVISORY LEVELS OFFSHORE BY MONDAY MORNING. WINDS MAY
BRIEFLY DROP BELOW ADVISORY LEVELS FOR A PERIOD MONDAY
AFTERNOON...BUT WILL INCREASE ONCE AGAIN MONDAY EVENING WITH THE
PASSAGE OF A SECONDARY COLD FRONT. WINDS AROUND 25 KNOTS ARE
EXPECTED ON MONDAY NIGHT WITH GALE FORCE GUSTS POSSIBLE. SEAS
OFFSHORE COULD BUILD AS HIGH AS 10 FEET. WINDS AND SEAS WILL THEN
GRADUALLY DIMINISH TUESDAY AFTERNOON AND NIGHT AS HIGH PRESSURE
BUILDS OVER THE NORTHEAST GULF OF MEXICO.

GMZ730-750-755-765-770-775-021030-
/O.CON.KTAE.SC.Y.0001.000000T0000Z-120103T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1002 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY.

* WINDS...NORTH AT 20 TO 25 KNOTS TONIGHT. BRIEFLY SUBSIDING ON
  MONDAY AFTERNOON...BEFORE INCREASING FROM THE NORTHWEST AGAIN ON
  MONDAY NIGHT AROUND 25 KNOTS. GALE FORCE GUSTS POSSIBLE.

* SEAS...BUILDING TO 6 TO 8 FEET OFFSHORE AND 3 TO 5 FEET
  NEARSHORE BY MONDAY MORNING. MAY SUBSIDE BRIEFLY MONDAY
  AFTERNOON BEFORE BUILDING TO 8 TO 10 FEET OFFSHORE AND 5 TO 7
  FEET NEARSHORE ON MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS
840 
WHUS72 KTAE 020857
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 AM EST MON JAN 2 2012

...GALE WATCH IN EFFECT THROUGH TUESDAY MORNING...

.A STRONG HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE CENTRAL
PLAINS TODAY AND TONIGHT...PRODUCING STRONG GUSTY WINDS AND ROUGH
SEAS. THE HIGHEST WINDS AND SEAS ARE LIKELY TONIGHT...WHEN WIND
GUSTS UP TO 35 KNOTS ARE POSSIBLE.

GMZ730-750-755-765-770-775-021600-
/O.CAN.KTAE.SC.Y.0001.000000T0000Z-120103T1500Z/
/O.NEW.KTAE.GL.A.0001.120102T0857Z-120103T1400Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
357 AM EST MON JAN 2 2012

...GALE WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT THROUGH TUESDAY MORNING. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  TODAY...INCREASING TO 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS
  POSSIBLE TONIGHT INTO EARLY TUESDAY MORNING.

* SEAS...BUILDING TO 6 TO 8 FEET BY THIS AFTERNOON...THEN 7 TO 10 FEET
  BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 10:40 AM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Jan 1, 10:40 AM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 AM EST Sun Jan 1 2012

.UPDATE...
Extensive areas of dense fog have been observed across the forecast
area for much of the morning. The increasing gradient and
cloud-cover ahead of a cold front crossing AL and MS have lifted
most of this dense fog in the past hours or so across the FL
panhandle and SE Alabama, allowing the dense fog advisory to expire
at 9 AM CST. Ahead of the influence of the front, the low sun angle
and resulting weak morning mixing have held in substantial areas of
fog, some of which remain dense. Therefore, although do expect to
see these remaining areas of fog continue to thin, localized areas
of visibility at or under 1/4SM will remain possible until midday.
Have extended the dense fog advisory until noon for portions of the
FL Big Bend and all of our SW/south-central GA zones.

After the last of the fog has finally lifted in the next couple of
hours, will continue to watch the approach of a cold front. This
front will reach our far western zones to the west of Dothan and
Panama City late this afternoon, and then quickly cross the
remainder of the forecast area during the evening hours. Hi-res
guidance suite continues to indicate the potential for a narrow band
of sprinkles/showers to accompany the frontal passage. Despite the
agreement in the shower potential, will keep rain chances on the low
side due to the expected brief duration, and the the fact that many
locations are likely to not see more than a few hundredths of
measurable rainfall (if that). Overall, expecting a mix of sun and
clouds through the afternoon hours. The region will reside within
the thermal ridge ahead of the front most of the day allowing
temperatures to climb into the lower and middle 70s.

The cold front will move south of the forecast area during the
overnight hours with skies clearing from NW to SE. A cooler and
drier airmass will be arriving on NW flow. Not expecting any
freezing temperatures overnight. Low temperatures by sunrise are
expected to range from the mid/upper 30s north of the I-10 corridor,
to the mid 40s along the coast and down across the SE FL Big Bend
zones. For those far northern zones that do reach the middle 30s,
the gradient will remain tight enough, and the dewpoint depressions
will be large enough to likely prevent any frost potential.

Even bigger changes appear on tap starting Monday night and lasting
into midweek when a brief but significant blast of cold air will
arrive. Widespread freezing and even hard freeze temperatures are
currently expected for both Monday and Tuesday nights. More on this
potentially significant freeze event with the afternoon discussion.

&&

.MARINE...
Advisory conditions are likely behind the cold front by late
tonight. Winds and seas may briefly slacken a bit Monday afternoon,
but are likely to rebuild Monday night as the main surge of arctic
air enters the coastal waters. Wind gusts may approach gale force
late Monday night and early Tuesday
morning.

&&

.AVIATION (through 18Z Monday)...
Widespread deep dense fog capped by a strong low level inversion
generated IFR to LIFR conditions at all terminals this morning. CIGS
and VSBYS are just now beginning to lift a bit especially at KDHN
and KABY where southwesterly winds are helping to mix the fog out.
Expect rapid clearing at KDHN, KABY, KECP and KTLH by 16Z this
morning.  KVLD will remain in the soup till noon 17Z. A dry cold
front with light gusty northwesterly winds will clear the area out
this evening.  Northwesterly winds will increase tomorrow afternoon
with gusts to 20mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  42  57  26  47 /  10  10   0   0   0
Panama City   71  46  57  30  49 /  20   0   0   0   0
Dothan        72  39  55  26  46 /  20   0   0   0   0
Albany        71  37  54  25  43 /  20   0   0   0   0
Valdosta      71  40  55  24  46 /  10  10   0   0   0
Cross City    72  45  59  27  49 /   0  10   0   0   0
Apalachicola  71  47  57  33  50 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Fire Weather Watch from Monday morning through Monday afternoon
     for Coffee-Dale-Geneva-Henry-Houston.

GA...Fire Weather Watch Monday afternoon for Baker-Ben Hill-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Dense Fog Advisory until Noon EST today for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

FL...Fire Weather Watch Monday afternoon for Calhoun-Central Walton-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
     Jackson-Lafayette-Leon-Liberty-Madison-South Walton-
     Washington.

     Dense Fog Advisory until Noon EST today for Gadsden-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
     Liberty-Madison.

GM...None.

&&

UPDATE...MROCZKA
AVIATION...LANIER
Hazardous weather outlook, Jan 1, 4:04 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EST SUN JAN 1 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
404 AM EST SUN JAN 1 2012 /304 AM CST SUN JAN 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AFTER THE AREAS OF DENSE FOG DISSIPATE LATER THIS MORNING...NO
HAZARDOUS WEATHER IS EXPECTED. ISOLATED SHOWERS WILL DEVELOP ALONG
A COLD FRONT THAT WILL PASS QUICKLY EASTWARD LATER THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
MUCH COLDER TEMPERATURES ARE EXPECTED MONDAY NIGHT THROUGH TUESDAY
NIGHT...WITH HARD FREEZES POSSIBLE EACH NIGHT. THE COMBINATION OF
WIND AND COLD TEMPERATURES MAY MAKE IT FEEL MORE LIKE THE UPPER
TEENS TUESDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY
OVER THE GULF COASTAL WATERS FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. BREEZY AND DRY CONDITIONS MONDAY AND TUESDAY MAY ENHANCE
THE SPREAD OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:51 AM ESTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more307 days
Jan 1, 6:50 AM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Jan 1, 3:16 PM ESTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.